Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2005, 1:56 AM MDT for Sedgwick County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 1:56 AM MDT (07:56 UTC)
- Expired
- Jul 4, 2005, 3:00 AM MDT
- In force
- 64 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 175 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:14 AM MDT | HAIL 0.75 | Julesburg, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2161 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 040756 SVRBOU COC115-040900- /O.NEW.KBOU.SV.W.0162.050704T0756Z-050704T0900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 156 AM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF JULESBURG * UNTIL 300 AM MDT * AT 154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF JULESBURG...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER...OVID AND JULESBURG. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 4101 10204 4101 10243 4074 10225 4074 10204 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 040818 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 217 AM MDT MON JUL 4 2005 COC115-040900- /O.CON.KBOU.SV.W.0162.000000T0000Z-050704T0900Z/ SEDGWICK CO- 217 AM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM MDT FOR EASTERN SEDGWICK COUNTY... AT 214 AM MDT...THE SEDGWICK COUNTY SHERIFF REPORTED PENNY SIZE HAIL IN JULESBURG...ALONG WITH VERY HEAVY RAIN AND WIND GUSTS AROUND 40 MPH. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER...OVID AND JULESBURG. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 4101 10204 4101 10243 4074 10225 4074 10204 $$ BARJENBRUCH
000 WWUS55 KBOU 040858 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 258 AM MDT MON JUL 4 2005 COC115-040908- /O.EXP.KBOU.SV.W.0162.000000T0000Z-050704T0900Z/ SEDGWICK CO- 258 AM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK COUNTY EXPIRED AT 300 AM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4101 10204 4101 10243 4074 10225 4074 10204 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:06 PM MDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jul 3, 3:06 PM MDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 306 PM MDT SUN JUL 3 2005 .SHORT TERM...CURRENTLY...THREE MAIN AREAS OF CONVECTION GOING ON. THE SOUTHEAST FORECAST AREA THE NORTH CENTRAL BORDER AREA...AND THE WEST CENTRAL FORECAST AREA. THE LARGEST HAIL SO FAR REPORTED...ONE QUARTER INCH. HIGHEST WINDS ABOUT 40 MPH. THE BOUNDARIES ACROSS THE PLAINS ARE NUMEROUS. ON THE WATER VAPOR PICTURES SHOW A DISTURBANCE MAINLY OVER WYOMING PUSHING EAST-SOUTHEASTWARD HELPING DRIVE SOME OF THE ACTIVITY. ALL THE PLAINS FINALLY SHOW NORTH TO NORTHEAST FLOW. I SUPPOSE ALL THE EARLY MORNING CONVECTION HADS WAY WITH THE SYNOPTIC SCALE FEATURES. THE 18Z DNR SOUNDING HAS LESS PRECIPITABLE WATER AND MEAGER CAPE...HOWEVER THE MID LEVELS DID COOL A BIT FROM THIS MORNINGS 12Z RUN. FOR THIS EVENING...THE MODELS HAVE DECENT BOUNDARY LAYER UPSLOPE OVER THE PLAINS WELL PAST MIDNIGHT TONIGHT. DOWNWARD MOVING AIR IS PROGGED ON THE QG VERTICAL VELOCITY GRIDS. THE LAPSE RATES ARE PRETTY STEEP BUT THE POTENTIAL INSTABILITY IS ONLY FAIR. THE LOW LEVEL MOISTURE IS MINIMAL...BUT THERE ARE ALL THOSE BOUNDARIES. WILL USE THE RADAR AS THE MAIN TOOL...A FEW 30% POPS...MAINLY 20%S AND LESS. FOR MONDAY...THERE IS SOME WEAK UPWARD MOTION PROGGED TO THE AIR IN THE SYNOPTIC SCALE. THE POTENTIAL INSTABILITY IS GOOD...THE LAPSE RATES STEEP....LITTLE OR NO MID LEVEL CAP. THE CAPE IS PRETTY HIGH...1000-2000 JOULES/KG OVER ALL THE PLAINS INTO THE FOOTHILLS. BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE 50S OVER THE PLAINS. THERE IS DECENT UPSLOPE FLOW PROGGED IN THE BOUNDARY LAYER FROM MID MORNING MONDAY WELL INTO THE EVENING. THERE IS A DECENT THETA-E AXIS OVER MOST OF THE FORECAST AREA. BOTH MODELS HAVE QPF OVER MOST OF THE FORECAST AREA. FOR THE PROGGS STAND-POINT MONDAYS CONVECTION LOOKS BETTER THAN THIS EVENINGS. WELL SEE. FOR TEMPERATURES...BOTH TONIGHT AND MONDAY ARE PROGGED TO BE COOLER THAN THIS MORNINGS AND THIS AFTERNOONS READINGS. AGAIN...WELL SEE. .LONG TERM...NOT MUCH CHANGE ON TUESDAY AS LOW LEVEL MOISTURE WILL REMAIN ON THE PLAINS. HARD TO TELL ABOUT ANY UPPER LEVEL FORCING OR DETAILS OF SURFACE CONVERGENCE AT THIS POINT. FROM WEDNESDAY ON...THE UPPER LEVEL RIDGE BUILDS OVER THE WEST. A FEW MODELS RUNS HAVE TRIED TO BRING A WEAK PIECE OF THE TROUGH ONSHORE BY THE WEEKEND...BUT THE MAJORITY OPINION IS TO KEEP A STRONG RIDGE OVER US. THIS WOULD MEAN CONTINUED HOT WEATHER. NOTHING TO FLUSH OUT THE LOW LEVEL MOISTURE...BUT PROBABLY CAPPED FOR THE MOST PART. && .BOU...NONE. && KOOPMEINERS/GIMMESTAD
Hazardous weather outlook, Jul 3, 11:03 AM MDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT SUN JUL 03 2005 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT SUN JUL 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A WEAK LINE OF ISOLATED SHOWERS AND THUNDERSTORMS PUSHING EASTWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AT THIS TIME. THIS WILL AFFECT MORGAN...LOGAN...SEDGWICK...AND PHILLIPS COUNTIES THROUGH 2 PM. THESE STORMS MAY BECOME STRONG BY EARLY AFTERNOON. UPSLOPE FLOW IS EXPECTED ACROSS ALL THE PLAINS BY MID AFTERNOON. THERE IS ALSO SEVERAL BOUNDARIES STRETCHED ACROSS MOST AREAS OF NORTHEAST COLORADO. WITH AN INCREASE OF LOW LEVEL MOISTURE EXPECTED AREAS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATE IN THE DAY AND INTO THE EVENING. OVER THE MOUNTAINS AND FOOTHILLS ...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON INDEPENDENCE DAY. FLOW NEAR THE SURFACE WILL TURN TO THE SOUTHEAST IN THE AFTERNOON AND WITH WESTERLY FLOW ALOFT...SIGNIFICANT SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BE AVAILABLE. SOME SEVERE THUNDERSTORMS MAY DEVELOP...ESPECIALLY EAST OF DENVER. THERE WILL BE THE THREAT OF TORNADOES AS THE PROFILE OF THE WINDS IS CONDUCIVE FOR SUPERCELL DEVELOPMENT. A DRIER PATTERN IS EXPECTED FOR THE LAST HALF OF THE WEEK...BUT THERE WILL STILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THE THREAT OF SEVERE WEATHER WILL BE LOWER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE EASTERN PLAINS AFTER 3 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 35 min |
| Jul 4, 3:17 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 45 min |
| Jul 4, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 65 min |
| Jul 4, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 60 min |
| Jul 4, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 65 min |
| Jul 4, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 61 min |
| Jul 4, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.